Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Shivering, saliva discharge, vision problem. Prescribed olanex, encoratechrono, lonezp, depakote. Can sodium valproate be taken?

User rating for this question
Very Good
Answered by

Practicing since : 1980
Answered : 13 Questions
Hello sir ! I got one injection reation in 2001. Someone prescribed any injection for good health, we dont know what was that. After reaction i got shivering in my body and also saliva started coming out of my mouth.We didnt understand what was happening.After 10-15 days my position was very serious.I was getting problems in vision also. We consulted one physician who referred us to consult neuro-psychiatrist. He gave me some injections. After that i got relief and recovered very fast. I got lots of sleep by his medicines. Then we consulted best doctor of bihar mr. kk XXXXXXX who gave me medicines :- 1) olanex 2.5 , 2) encorate chrono 500 3) lonezp . after that i took it few months and consultated local neuro psychiatrist whom i consulted first time. He told me to take one encorate chorno 500 mg daily. i again consultated doctors in year 2003 and 2007. in 2007 doctor told me to take depakote 250 mg. now again i consulted doctore 2 months before and they gave me depakote 500 mg , olanex 2.5 and mirtaz 7.5. i m consufed. i dont want to take medicnes. i feel myself mentally and physically fit. will these medicines not harm and have side effects. should i take sodium valporate through my lifetime. Please guide me sir. i m in XXXXXXX confusion what to do. whethet to continue these medicines or stop.

I feel myself physically and mentally 100% fit. Taking depakote makes me lazy and i feel sleepy too much not able to wake up in morning. what should i do during my examination.i have examniation from 20th april till 15th may. Does taking sodium valporate will not have any side effects on my body like affecting liver, kidney etc. I really want to stop eating medicines as i do not feel having any problems. but taking medicines makes me feel lazy, sleep and psychologically weak. Please provide me telephonic guidance or online chat. i need to gain more confidence in myself for this treatment.
Posted Tue, 22 May 2012 in Bipolar Disorder
Answered by Dr. U. Gauthamadas 5 hours later

I cannot really advise you without knowing the symptoms for which you have been treated. From the prescriptions I assume that you are being treated for Bipolar Affective Disorder. It is not right to assume while giving critical opinions like these.

I do not advise you to stop medication as most of these disorders take a very long time to control; on the other hand there is a rebound illness on stoppage of these drugs without the supervision of the treating doctor. You probably require taking medication on a regular basis to prevent the disorder from recurring. If you are worried about the examination there are alternatives to Sodium Valproate if you find that it is not agreeing with you. The doctor who treats you should critically analyze your social situation and make necessary changes. There is no perfect alternative drug that I can advise from here without knowing your entire history of illness.

Please check with your psychiatrist as you have to have some investigations done before starting the alternative medication.

For details of the Bipolar affective disorder please visit the webpage WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: Shivering, saliva discharge, vision problem. Prescribed olanex, encoratechrono, lonezp, depakote. Can sodium valproate be taken? 3 hours later
Sir, I consulted two local doctors here. One person says me to take medicines who is very XXXXXXX doctor. Other doctor who is from aiims tells me i dont need any medicine. How to reply on one doctor. whom should i trust and whose advice should i follow. I m little confused one selecting right doctor for me. As people have different opinion.
Answered by Dr. U. Gauthamadas 25 hours later

From what you tell me it appears that you do need medicines. I would not mean to discuss why would the doctor from AIIMS had asked to stop them.

Kindly consult a competent psychiatrist. I am sure you will find an alternative that suit to your needs. It is the primary job of the doctor to XXXXXXX to your expectations and assist you in leading a good life. Spending time with the patient and understanding the needs makes a doctor standalone. At the same time you should believe in the doctor you choose and support the treatment decisions taken.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor